MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed on retained kit lot 160515 with the following internal whole blood control samples: (b)(6).The kit performed as expected.Additionally, qc data and batch records for lot 160515 were reviewed.Release testing was valid and the lot was found to be performing as expected.A review of the complaints reported (b)(6) or unconfirmed (b)(6) related to lot number 160515 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.In house testing was unable to determine the exact root cause of the reported issue. .
 
Event or Problem Description
Customer reported conflicting results on a fingerstick whole blood sample tested with the alere determine (b)(6) ag/ab combo.The same sample was used to perform two tests.The first test result was (b)(6) for ag/ab, and the second test was (b)(6).It is unknown how much time elapsed between the two tests, but it is possible they occurred on the same day.A 4th generation (b)(6) test with venipuncture sample was (b)(6).Based on the information available in the case, it appears a malfunction may have occurred with one of the two conflicting alere determine (b)(6) combo tests.Patient was male transitioning to female transgender individual, with treatment and patient outcome unknown.This mdr is a retrospective filing in response to an fda observation from an fda inspection conducted february 26th to march 2nd, 2018 at (b)(4).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7566046
Report Number1221359-2018-00316
Device Sequence Number2629645
Product Code MZF
UDI-Device Identifier07290015003742
UDI-Public(01)07290015003742(17)171014(10)160515
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Catalogue Number7D2649
Device Lot Number160515
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1